MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CX0304
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted for this complaint with associated mfr# 2954740-2017-00057.Additional procode krd.(b)(4).The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a health care professional, during the procedure a g2 complex xtrasoft 3x4 coil stretched.The procedure was coil embolization of an aneurysm at the posterior inferior cerebellar artery.Patient was reported to have normal vessel characteristics.The g2 complex xtrasoft coil was too big for the aneurysm, therefore the coil was resheathed and removed.When removed the physician noted that the coil had stretched and was still attached to the delivery system.The physician did not feel secure to place the coil again as the physician felt that the coil might break during the second placement.No damages were noted on the coil when inspected prior to use.An adequate continuous flush was not maintained through the catheter.There were no kinks in the microcatheter prior to use or upon removal and there was no resistance experienced when the using the coil.The procedure was completed using other unknown coil.There were no intra or post procedural complications or surgical delays related to device or reported event.The complaint coil is available for investigation.
 
Additional Manufacturer Narrative
This is final mdr report being submitted for this complaint with associated mfr# 2954740-2017-00057.Limited information was received.The sl-10 microcatheter and the rotating hemostatic valve (rhv).Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for return packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.As viewed through the returned packaging, unreported and severe post-procedural damage was found to the returned unit.The coil and the device positioning unit (dpu) were found stapled to the pouch and the dpu was stuck to the adhesive from the tape used to close the pouch.It is confirmed that the proximal section of the coil was stretched.Additional unreported damage was found to the unit which may have, in part, been post-procedural in nature, located off the proximal end at 31.5, 72.0, 108.5, 149.0, and 180.0 centimeters are severe kinks to the dpu.No manufacturing defects were found.The circumstances of how and when all the unreported damage occurred cannot be determined except a portion of the damage was due to mishandling of the device during the packaging process.The complaint of the coil stretching is confirmed.Due to the severe post-procedural unit damage caused by mishandling, the additional unreported damage, a lack of clarification, and without the return of the sl-10 microcatheter, the root cause of the coil stretching cannot be determined, however the evidence as received suggests that the contributing factor to the coil stretching may have been due to the coil becoming anchored.When the anchored coil was retracted, the proximal end of the coil may have stretched.Due to limited information received, the circumstances of how and when the coil stretched cannot be determined.In addition, without the return of the sl-10 microcatheter and the rhv used in the procedure, it cannot be determined if these components contributed to the complaint event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and the analysis, the reported event of g2 complex xsft coil being stretched was confirmed.Due to the condition in which the coil was received and the limited information received the root cause of the product issue cannot be determined however procedural factors likely contributed to the event.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6409495
Report Number2954740-2017-00057
Device Sequence Number1103059
Product Code HCG
UDI-Device Identifier10878528008924
UDI-Public(01)10878528008924(17)200930(10)P11190
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number641CX0304
Device Lot NumberP11190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/16/2017
Supplement Report FDA Received Date03/27/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER
Patient Age60 YR